Talk

Advanced search

hormones all over the place

(6 Posts)
sideshowbob2 Sat 22-Nov-14 10:45:18

i had an unsuccessful donor sperm and donor egg IVF cycle in June, since then i have been fighting the CCG to try and get NHS funded IVF cycles as i just don't have the money to try again, i have a 50:50 chance of conceiving so i really need to try one more time before i think of other options.
my problem is my hormones have been all of the place since the IVF, crying one week, moody, angry, aggressive the next, then back to crying again, i was on the pill for over 10 years before then IVF and never experienced these extreme mood changes before?? is it a side effect of the IVF??
all help welcome, thanks

Solaia Sat 29-Nov-14 09:22:45

I'm still pre-IVF but what your experiencing does sound pretty understandable given what you've been through. As well as hormones there must be a fair amount of stress in the mix?

I have taken vitamin B6 and vitamin B complex (along side the usual pre-conception vits) and that has helped my hormonal imbalance. Over time my cycle regulated from 32 days with 10 luteal phase to 29 days with 14 day luteal phase. It has also helped keep my (terrible) hormonal acne under some sort of control. So it does work.

Is it worth giving that a shot?

sideshowbob2 Sat 29-Nov-14 10:51:28

i already take multivitamins, cod liver oil and evening primrose oil as i have eczema, along with an all year round anti-histime, thyroid and colitis medication, i also have to take mefenamic acid for severe period pains too,
sorry i don't understand what this luteal phase is, can explain??
i had been on the pill since i was 22 until october 2012, so i had been on various different pills for 12 years, before the pill i always had a very heavy period lasting the full 7 days, with 4 of those days being in agony which was why i was on the pill, for the first 6 months of being off the pill i came on every 2 weeks, now its back to 21-23 days and a 5 day period with the first 3 days being in agony!

Rainy34 Sat 29-Nov-14 18:41:20

Hi Ladies, I have been off the pill for a year and my hormones are all over the place, my cycle can change in length each month and suffer with spotting around 6 days before AF is due, I have just read Solaia that you take Vitamin b complex to help with hormonal imbalance , do you take an additional b6 on top of the b complex too, I am on the second month of taking b complex and seven seas trying for a baby and was wondering if maybe i need an additional b6 too to help settle them, wishing you all the best of luck along with this journey x

sideshowbob2 Sat 29-Nov-14 20:28:41

think i'm going to ask my gp, she must know which supplements or medication i need to take to try and regulate the terrible mood swings and crying!!

allchatnicknamesgone Tue 02-Dec-14 13:17:19

Hi sideshow. i did short protocol in October. I think the drugs affect everyone differently, but for me I didn't feel like the drugs were in my system past October. In fact by the end of the 2WW, I felt completely normal again. Sorry, probably not much help, but you seem to be on a lot of other mediation. Maybe it's a side effect of something there? Also, drugs aside, having a unsuccessful cycle is upsetting in itself. I definitely cried a bit more in the week after. It was sort of like a grieving process (for something which never really happened, but that's best way to describe it. Sadness).
BTW Luteal phase is the time between ovulation and onset of period. The Luteal phase should be the same each month. The golden number is obviously 14 days, but it is not a given. Some many struggle to conceive if the Luteal phase is too short. From memory (and I may be incorrect), but I think you need roughly 9-10 plus days to be in good running for conception.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now